Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 11, 2008, 1:27 PM EDT for Allegan County, Kent County, Ottawa County, Michigan. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 1:27 PM EDT (17:27 UTC)
- Expired
- Apr 11, 2008, 2:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Allegan County, MI, Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 13 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:35 PM EDT | HAIL 0.25 | Burnips, MI | |
| Apr 11, 1:42 PM EDT | HAIL 0.5 | 6 S Hudsonville, MI | |
| Apr 11, 1:48 PM EDT | HAIL 0.5 | 3 S Byron Center, MI | |
| Apr 11, 1:50 PM EDT | HAIL 0.88 | Wyoming, MI | |
| Apr 11, 1:57 PM EDT | HAIL 0.25 | Wyoming, MI | |
| Apr 11, 1:59 PM EDT | HAIL 0.5 | Wyoming, MI | CLYDE PARK AND M 6 |
| Apr 11, 2:01 PM EDT | HAIL 0.5 | Wyoming, MI | 52ND AND CLAY |
| Apr 11, 2:07 PM EDT | HAIL 0.5 | N Cascade, MI | |
| Apr 11, 2:20 PM EDT | HAIL 0.5 | Alto, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 12:58 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 111728
SVRGRR
MIC005-081-139-111815-
/O.NEW.KGRR.SV.W.0009.080411T1727Z-080411T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
127 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
SOUTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 215 PM EDT
* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES SOUTH OF HUDSONVILLE...OR ABOUT 8 MILES NORTHWEST OF
ALLEGAN...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOPKINS BY 135 PM EDT
BURNIPS BY 140 PM EDT
NORTH DORR...JAMESTOWN AND DORR BY 145 PM EDT
BYRON CENTER AND HUDSONVILLE BY 150 PM EDT
CUTLERVILLE...GRANDVILLE AND JENISON BY 155 PM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4306 8574 4290 8530 4277 8555 4258 8582
4268 8599
TIME...MOT...LOC 1727Z 218DEG 39KT 4262 8595
$$
COBB2 follow-up statements
000
WWUS53 KGRR 111753
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT FRI APR 11 2008
MIC005-139-111803-
/O.CAN.KGRR.SV.W.0009.000000T0000Z-080411T1815Z/
ALLEGAN MI-OTTAWA MI-
153 PM EDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND
NORTHEASTERN ALLEGAN IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8577 4301 8578 4306 8574 4293 8537
4291 8535 4278 8575 4280 8578 4295 8578
TIME...MOT...LOC 1753Z 218DEG 39KT 4284 8571
$$
MIC081-111815-
/O.CON.KGRR.SV.W.0009.000000T0000Z-080411T1815Z/
KENT MI-
153 PM EDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN KENT...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON CENTER...OR ABOUT 12 MILES SOUTHWEST OF GRAND RAPIDS...AND
MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KENTWOOD...DUTTON AND WALKER BY 200 PM EDT
EAST GRAND RAPIDS...GRAND RAPIDS AND CASCADE BY 205 PM EDT
ADA BY 210 PM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8577 4301 8578 4306 8574 4293 8537
4291 8535 4278 8575 4280 8578 4295 8578
TIME...MOT...LOC 1753Z 218DEG 39KT 4284 8571
$$
DUKE000
WWUS53 KGRR 111810
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
211 PM EDT FRI APR 11 2008
MIC081-111821-
/O.EXP.KGRR.SV.W.0009.000000T0000Z-080411T1815Z/
KENT MI-
211 PM EDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENT WILL BE ALLOWED
TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.
LAT...LON 4296 8577 4301 8578 4306 8574 4293 8537
4291 8535 4278 8575 4280 8578 4295 8578
TIME...MOT...LOC 1811Z 218DEG 39KT 4299 8555
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:30 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 11, 12:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1230 PM EDT FRI APR 11 2008 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(423 AM EDT FRI APR 11 2008) A WARM FRONT WILL LIFT UP TO THE INTERSTATE 96 CORRIDOR TODAY...ALLOWING MUCH WARMER AIR TO MOVE IN OVER THE SOUTHERN PORTION OF THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND EARLY THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. COLDER AIR WILL MOVE IN BEGINNING TONIGHT...AND SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT. SOME SNOW IS EXPECTED TO MIX IN LATE SATURDAY...AND CHANGE OVER TO ALL LIGHT SNOW SATURDAY NIGHT. MILDER AND DRIER AIR WILL GRADUALLY BUILD IN EARLY NEXT WEEK. && .SHORT TERM...(423 AM EDT FRI APR 11 2008) (TODAY THROUGH SUNDAY) WARM FRONT HAS MADE IT NORTH TO THE I-96 CORRIDOR AS OF NOON AND A TRIPLE POINT IS EVIDENT NEAR MILWAUKEE. COLD FRONT EXTENDS SSE FROM THERE. SFC LI/S HAVE DROPPED TO -5 OR SO OVER THE SW CORNER OF LWR MI AND THAT INSTABILITY WILL SPREAD FARTHER NORTH AND EAST OVER THE NEXT FEW HOURS. EVERYTHING LOOKS ON TRACK FOR SOME SVR WEATHER TODAY CONSIDERING THE CLEARING SOUTH OF THE WARM FRONT. TORNADO WATCH WILL LIKELY BE ISSUED BY 18Z PER SPC AND WILL UPDATE GRIDS/ZONES AT THAT TIME. THE FOCUS IS ON THE SEVERE WEATHER THREAT ACROSS THE CWFA THIS AFTERNOON. INDICATIONS REMAIN THAT THE DEVELOPING TRIPLE POINT WILL MOVE ABOUT AS FAR NORTH AS M-46...ALLOWING THE SRN HALF OF THE CWFA TO SNEAK INTO THE WARM SECTOR. TEMPS SHOULD WARM WELL INTO THE 60S AND APPROACH 70 DOWN SOUTH. THIS WILL OCCUR AS THE COLD POOL ALOFT WILL MOVE IN WITH STEEP MID LEVEL LAPSE RATES APPROACHING 8.0 C/KM CENTERED AROUND 18Z. MODELS INDICATE ML CAPES OF 500-1000 J/KG WILL DEVELOP AND SFC BASED LI/S WILL DROP DOWN TO AROUND -5 TO -6 BY 18Z...ESPECIALLY FURTHER SOUTHEAST. CONVECTION IS EXPECTED TO FIRE OVER THE CWFA...AND WILL LIKELY EXIT THE CWFA AROUND OR JUST AFTER 21Z. WIND PROFILES IN THE WARM SECTOR WILL BE GENERALLY UNIDIRECTIONAL WHICH WOULD SUPPORT BOWING LINES. LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STORMS DUE TO THE STEEP MID LEVEL LAPSE RATES MENTIONED ABOVE. TORNADOES WILL ALSO BE POSSIBLE WITH 20-30 KNOTS OF 0-1KM SHEAR...0-1KM HELICITIES OVER 100 M2/S2...AND THE TRIPLE POINT IN THE VICINITY. AREAS IN THE VICINITY OF THE WARM FRONT WILL ALSO BE UNDER A TORNADO POTENTIAL. THE THING THAT COULD LIMIT THIS ALL IS IF SUNSHINE ENDS UP BEING LIMITED. THIS SITUATION DEFINITELY HAS TO BE MONITORED. ONCE FRONT MOVES THROUGH...COLDER AIR ADVECTS IN AROUND THE SRN PORTION OF THE OCCLUDING LOW. A FEW SHOWERS WILL BE POSSIBLE TONIGHT...BUT THE BEST POTENTIAL OF PCPN WILL BE NORTH OF THE LOW WHERE THE WRAP AROUND MOISTURE/TROWAL WILL BE FOUND. THIS PCPN WILL THEN SHIFT SOUTH THROUGH THE DAY ON SAT...ALLOWING MOST AREAS TO SEE PCPN. P-TYPE LOOKS TO BE MAINLY RAIN THROUGH 00Z SUN WITH ENOUGH WARM AIR AT THE SFC...WITH PCPN CHANGING OVER THE SNOW FROM N TO S AS THE COLDER AIR MOVES IN. SOME LOCATIONS COULD SEE A DUSTING OF SNOW BEFORE THE MAJORITY OF THE PCPN ENDS SAT NIGHT. A RESIDUAL CHC OF RAIN OR SNOW SHOWERS REMAIN ON SUN AS THE GENERAL UPPER FLOW REMAINS CYCLONIC. && .LONG TERM...(423 AM EDT FRI APR 11 2008) (SUNDAY NIGHT THROUGH THURSDAY) HIGH PRESSURE SETTLES IN ON THE REGION SUNDAY NIGHT INTO TUESDAY PROVIDING MAINLY DRY AND COOLER THAN NORMAL WEATHER. SOUTHWEST WINDS STRENGTHEN LATER TUESDAY INTO WEDNESDAY AS THE HIGH PUSHES EAST OF THE REGION. THIS WILL ALLOW FOR A WARM UP. PRECIPITATION CHANCE REMAIN LOW GOING INTO WEDNESDAY AND THURSDAY. A WEAKENING COLD FRONT WILL BE CROSSING THE AREA FOR THE END OF THE WEEK. && .AVIATION...(745 AM EDT FRI APR 11 2008) WILL NEED TO MONITOR THE DEVELOPING FOG NEAR KSBN AND KJXN. AS THE WARM FRONT LIFTS NORTH...IFR OR LOWER CONDITIONS HAVE BEEN FORECASTED FOR ALL TAF SITES FOR A FEW HOURS THIS AM. THEN THE COLD FRONT COMES THROUGH THIS AFTERNOON. I FEATURED A HIGHER THUNDERSTORM THREAT THE FURTHER EAST...FOR KLAN AND KJXN. BEHIND THE COLD FRONT CEILINGS WILL FALL TO MVFR OVERNIGHT. && .MARINE...(423 AM EDT FRI APR 11 2008) WINDS ARE NOW COMING DOWN ALONG THE LAKESHORE AS THE CORE OF THE LOW LEVEL JET IS MOVING EAST OF THE AREA. THE EASTERLY COMPONENT TO THE WIND HAS LIMITED WAVE HEIGHT. WINDS WILL BECOME MORE SOUTHWEST LATER TODAY WITH THE APPROACH AND PASSAGE OF THE FRONT. WINDS ARE EXPECTED TO SPIKE UP ONCE AGAIN NEAR THE FRONT. IT LOOKS LIKE A SMALL CRAFT ADVISORY SHOULD COVER THIS MORNING AND THIS AFTERNOON. WINDS WILL BECOME NORTHERLY ON SUNDAY AS THE OCCLUDED LOW SHIFTS SOUTH OF THE AREA. && .HYDROLOGY...(423 AM EDT FRI APR 11 2008) THE AREAL FLOOD WATCH WAS CANCELLED THIS MORNING AS ALL OF THE HEAVIER RAIN HAS SHIFTED EAST OF THE CWFA. ADDITIONAL RAINFALL IS LIKELY THIS AFTERNOON WITH CONVECTION THAT DEVELOPS ALONG THE FRONT...HOWEVER ADDITIONAL BASIN QPF SHOULD REMAIN BELOW A QUARTER OF AN INCH. RAINFALL AMOUNTS ACROSS THE AREA HAVE RANGED FROM HALF AN INCH UP TO TWO INCHES AT SOME LOCATIONS. RAINFALL HAS BEEN PRETTY MUCH IN LINE WITH WHAT WAS EXPECTED YESTERDAY...AND WHAT WAS INPUT INTO THE HYDROLOGIC MODELS AT THE RFC. WE EXPECT WHEN THE NEW FORECAST COME OUT LATER THIS MORNING...MANY RIVERS WILL BE FORECAST TO RISE ABOVE ACTION STAGE...BUT WILL LIKELY END UP JUST SHORT OF FLOOD STAGE AT MOST LOCATIONS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE THROUGH 12Z SAT. && SYNOPSIS: NJJ SHORT TERM: NJJ/MEADE LONG TERM: MJS AVIATION: MJS MARINE: NJJ HYDROLOGY: NJJ
Hazardous weather outlook, Apr 11, 5:32 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 532 AM EDT FRI APR 11 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 532 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. THE PRIMARY THREATS ARE DAMAGING WINDS...LARGE HAIL AND PERHAPS A FEW TORNADOES. IN ADDITION FREQUENT LIGHTNING AND BRIEFLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. THE MAIN STORM MOTION WILL BE NORTHEAST AT 40 MPH. THE TIME FRAME FOR THE SEVERE WEATHER IS FROM NOON TO 4 PM. DUE TO THE RECENT HEAVY RAINFALL...RUNOFF WILL LEAD TO RISING STREAM AND RIVER LEVELS. SOME MINOR FLOODING IS POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF UNDER A HALF INCH ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RISING WATER LEVELS ON STREAMS AND RIVERS COULD LEAD TO SOME MINOR FLOODING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LMZ844>849-120945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 532 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT DUE TO THE WINDS AND WAVES...CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT THROUGH TONIGHT. IN ADDITION THE POTENTIAL EXISTS FOR SOME THUNDERSTORMS WITH HIGH WINDS AND FREQUENT LIGHTNING TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL BECOME NORTHERLY AND IT WILL TURN COLDER THIS WEEKEND. THUS CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT.
In the hours before
Special weather statement, Apr 11, 12:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 PM EDT FRI APR 11 2008
MIZ064-071-111700-
ALLEGAN-VAN BUREN-
1229 PM EDT FRI APR 11 2008
...SPECIAL WEATHER STATEMENT...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR BENTON HARBOR...MOVING
NORHTEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MCDONALD... COVERT... SOUTH HAVEN...
PULLMAN... ALLEGAN... FENNVLILLE...
SAUGATUK... HOPKINS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4232 8635 4233 8633 4243 8630 4246 8628
4260 8626 4266 8622 4264 8556 4221 8623
4224 8624 4224 8633 4225 8638
TIME...MOT...LOC 1629Z 180DEG 0KT 4223 8629
COBBSpecial weather statement, Apr 11, 12:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 PM EDT FRI APR 11 2008
MIZ064-071-111700-
ALLEGAN-VAN BUREN-
1229 PM EDT FRI APR 11 2008
...SPECIAL WEATHER STATEMENT...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR BENTON HARBOR...MOVING
NORHTEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MCDONALD... COVERT... SOUTH HAVEN...
PULLMAN... ALLEGAN... FENNVILLE...
SAUGATUCK... HOPKINS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4232 8635 4233 8633 4243 8630 4246 8628
4260 8626 4266 8622 4264 8556 4221 8623
4224 8624 4224 8633 4225 8638
TIME...MOT...LOC 1629Z 180DEG 0KT 4223 8629
COBBLocal storm report, Apr 11, 1:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
102 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL SOUTH HAVEN 42.40N 86.27W
04/11/2008 E1.00 INCH VAN BUREN MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Apr 11, 1:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL PULLMAN 42.48N 86.09W
04/11/2008 E0.25 INCH ALLEGAN MI LAW ENFORCEMENT
&&
RSUTTLELocal storm report, Apr 11, 1:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL 3 N PAW PAW 42.26N 85.89W
04/11/2008 E0.25 INCH VAN BUREN MI PUBLIC
&&
RSUTTLELocal storm report, Apr 11, 1:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
127 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL HAMILTON 42.68N 86.01W
04/11/2008 E1.00 INCH ALLEGAN MI PUBLIC
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:29 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 31 min |
| Apr 11, 12:44 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 46 min |
| Apr 11, 2:13 PM EDT | Special Weather Statement | GRR | Kent | 62 min |
| Apr 11, 2:18 PM EDT | Special Weather Statement | GRR | Clinton, Eaton | 57 min |
| Apr 11, 2:22 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 38 min |
| Apr 11, 2:35 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Ionia, Isabella, Mecosta, Montcalm | 40 min |
| Apr 11, 3:18 PM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 27 min |
| Apr 11, 4:01 PM EDT | Special Weather Statement | GRR | Barry, Gratiot, Ionia | 59 min |
| Apr 11, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Montcalm | 50 min |
| Apr 11, 4:47 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 31 min |
| Apr 11, 5:07 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham, Ionia | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.